MAUDE Adverse Event Report: HOLOGIC, INC ATEC 0912-20; INSTRUMENT, BIOPSY

HOLOGIC, INC ATEC 0912-20; INSTRUMENT, BIOPSY
Model Number ATEC 0912-20
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Lot and serial number of the device not provided by the complainant; therefore, the udi, expiration and manufacturing dates are not known.Device history record (dhr) review was unable to be conducted for the disposable device as the identification numbers were not provided by the complainant.The device involved in this event was not returned for evaluation purposes therefore visual and functional analysis of the product could not be performed.We are unable to confirm a relationship between the device and the issue reported.The information obtained during complaint investigation will be included in our global complaint trending and product surveillance will continue to monitor complaints of this type for adverse trends.If the product is received or additional information is obtained, the investigation will be reopened accordingly per standard operating procedure.
 
Event or Problem Description
It was reported that on (b)(6) 2024 a physician reported that sometimes when performing a biopsy with an atec needle they noticed a piece of material plastic in between the specimens.Physician provided a picture in which it can be observed a plastic particle mixed along with the samples.The particles were only observed in the samples and not in the patients.No samples have been observed in the breast of the patient.Physician reported that no injury was reported to patients nor users.No other information available.
 
Additional Manufacturer Narrative
Correction: the event is related to a malfunction.
 
Additional Manufacturer Narrative
An investigation was completed: it was reported that on december 5th, 2024, a physician reported that sometimes when performing a biopsy with an atec needle they noticed a piece of material plastic in between the specimens.The particles were only observed in the samples and not in the patients.No samples have been observed in the breast of the patient.Physician reported that no injury was reported to patients nor users.The device was not returned to the post market quality laboratory for investigation.Visual and functional inspection was not able to be conducted.Functional test was not conducted, the damage reported was a foreign material and the functional test is not necessary to confirm the issue reported.Root cause analysis did not identify a most probable root cause.However, similar events were reported, resulting in the creation of additional complaint cases regarding current complaint visual and functional testing could not be performed as the device was not returned for analysis.Additionally, no lot number, images, or other relevant information were available for the case.Quality inspection processes are implemented at the production line to prevent recurrence of similar events and ensure compliance with established standards.Due to the lack of sufficient information, no most probable root cause could be determined, and it cannot be confirmed whether this was an unusual occurrence.Conclusion: root cause analysis did not identify a most probable root cause.The risk index for this situation falls within the range already calculated in the risk trending.It is likely that this is an isolated issue rather than a recurring problem within the product family, system, or failure mode reported in the complaint.Therefore, no update to the risk management file is required.Additionally, there is insufficient information to determine whether a capa is warranted based on this complaint.Device history record (dhr) review: n/a.The dhr was not reviewed because there wasn¿t a lot number available.

Brand Name
ATEC 0912-20
Common Device Name
INSTRUMENT, BIOPSY
Manufacturer (Section D)
HOLOGIC, INC
250 campus drive
marlborough MA 01752
Manufacturer (Section G)
HOLOGIC, INC.
250 campus drive
marlborough MA 01752
Manufacturer Contact
daniel guevara
562 parkway
coyol free park zone b24
alajuela 20102
MDR Report Key21261334
Report Number1222780-2025-00039
Device Sequence Number9373253
Product Code KNW
UDI-Device Identifier15420045504868
UDI-Public15420045504868
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K042290
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberATEC 0912-20
Device Catalogue NumberATEC 0912-20
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/03/2025
Supplement Date Received by ManufacturerNot provided
08/29/2025
Initial Report FDA Received Date01/28/2025
Supplement Report FDA Received Date01/29/2025
09/24/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown